Jump to content
Bonobo

Bonobo: tapering Dosulepin

Recommended Posts

Bonobo

Hello,

I've been attempting to come off Dosulepin for about 8 months now, without any real information so mostly winging it, and not going so well.

Prescribed by my GP for a chronic headache and insomnia about 18 months ago, I worked my way up to 100mg a day, but decided to come off it because I was getting intolerable brain fog.

The smallest available capsule is 25mg, so the most gradual approach I could come up with was to drop the dose every third day, eg. 100,100,75,100,100,75..... then every other day 100,75,100,75 etc etc. Changing every couple of weeks. My rationale for this was that it has a fairly long half life, so my overall blood levels would probably drop quite gradually; GP thought this was a reasonable approach.

Well, after a couple of months of this I was on 50mg a day and had my first ever migraine, and another one a few days later, GP agreed it might be a withdrawal effect, so I went back up to 75 for a couple of months, then started reducing again.

About 6 weeks ago I noticed I had tinnitus, and this has been constant ever since. Around that time I also started getting migraine auras; bright zig zag lights across my vision.

Right now I'm on the lowest available dose of 25mg, so have started skipping a dose every third day, and the migraines are back. I was about to drop to skipping a dose on alternate days when I came across this site and the 10% strategy.

I'm thinking of ordering some scales and empty capsules, I've opened up one of my Dosulepin capsules and annoyingly it's powder not pellets, which will be very difficult to measure out accurately in such small amounts. It probably won't be worse than what I'm doing now though!

Just wondering whether anyone has successfully tapered Dosulepin, or any other capsules that contain powder, and how you deal with the very small reductions towards the end?

Many thanks, peace & love to you all ❤️

Share this post


Link to post
Gridley

Welcome to SA, Bonobo.

 

To give members the best information, we ask them to summarize their medication history in a signature.   Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 
  •  Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

As you've read, we recommend tapering by no more than 10% of current dose every four weeks.  Some members have to taper more slowly.  We strongly advise against skipping or varying doses, because your central nervous system needs stability, which means taking the same dose every day at the same time.  

 

 

 
 
It would be a very good idea to get a scale.  I recommend the Gemini-20 scale by AWS, available on Amazon.com in the U.K.  Search in amazon.co.uk for ‘AWS American Weigh Scales’ and select the milligram option when the search results appear.  The powder should not be difficult to weigh.  Size 00 capsules are a good size.  Measuring becomes more difficult at the very low doses but it is doable.  
 
 
I don't know if Dosulepin is soluble in water, but if it is, you could taper by making your own liquid from the powder.
 
The symptoms you mention are typical withdrawal symptoms caused by tapering too fast.
 
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
 
This is your introductory topic, where you can ask questions and provide updates.

 


 

 


 

Share this post


Link to post
Bonobo

Hi Gridley,

Many thanks for your reply, and the links.

I've created the signature, though recollections are all a bit hazy!

Off to order the scales now.....

Cheers

Share this post


Link to post
Carmie

Hi bonobo, 

 

How have you been doing?💚

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...